Alert archive / Montana / Blizzard Warnings in 2020

Blizzard Warning 1, NWS Great Falls, MT

March 14, 2020

NWS Great Falls, MT issued this blizzard warning at Mar 14, 2020, 8:47 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2020, 8:47 AM MDT (14:47 UTC)
Expired
Mar 14, 2020, 4:00 PM MDT
In force
7 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

737 
WWUS45 KTFX 141447
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
847 AM MDT Sat Mar 14 2020

MTZ009-010-046-048-049-142200-
/O.UPG.KTFX.WS.W.0006.000000T0000Z-200314T2200Z/
/O.NEW.KTFX.BZ.W.0001.200314T1447Z-200314T2200Z/
Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera-
Southern Rocky Mountain Front-Eastern Teton-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Brady, 
Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton
847 AM MDT Sat Mar 14 2020

...BLIZZARD WARNING IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON...

* WHAT...Blizzard conditions occurring. Additional snow
  accumulations of 2 to 5 inches. Winds gusting as high as 40 
  mph.

* WHERE...Northern Rocky Mountain Front, Eastern Glacier, 
  Eastern Pondera, Southern Rocky Mountain Front and Eastern 
  Teton.

* WHEN...Until 4 PM MDT this afternoon.

* IMPACTS...Travel could be very difficult and hazardous in
  blizzard conditions. Widespread blowing snow could significantly
  reduce visibility to less than one quarter mile at times. The 
  dangerously cold wind chills as low as 40 below zero could cause
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ011>013-045-047-050-051-150300-
/O.CON.KTFX.WS.W.0006.000000T0000Z-200315T1200Z/
Hill-Cascade-Chouteau-Liberty-Blaine-Judith Basin-Fergus-
Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, 
Kings Hill Pass, Fort Benton, Carter, Big Sandy, Chester, 
Whitlash, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
847 AM MDT Sat Mar 14 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

* WHAT...Heavy snow occurring. Additional snow accumulations of 2
  to 6 inches, with some higher amounts across the Hi-Line. Winds
  gusting as high as 40 mph.

* WHERE...Portions of central and north central Montana.

* WHEN...Until 6 AM MDT Sunday.

* IMPACTS...Travel could be very difficult. Areas of blowing snow
  could significantly reduce visibility. Cold wind chills as low
  as 25 below zero could cause frostbite on exposed skin in as
  little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ014-142200-
/O.CON.KTFX.WS.W.0006.000000T0000Z-200314T2200Z/
Central and Southern Lewis and Clark-
Including Flesher Pass and Rogers Pass
847 AM MDT Sat Mar 14 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

* WHAT...Heavy snow occurring. Additional snow accumulations of 
  1 to 4 inches.

* WHERE...Central and Southern Lewis and Clark.

* WHEN...Until 4 PM MDT this afternoon.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The cold wind 
  chills as low as 25 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ054-150300-
/O.CON.KTFX.WS.W.0006.000000T0000Z-200315T1200Z/
Meagher-
Including Martinsdale and White Sulphur Springs
847 AM MDT Sat Mar 14 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

* WHAT...Heavy snow occurring. Additional snow accumulations of up
  to three inches.

* WHERE...Meagher.

* WHEN...Until 6 AM MDT Sunday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow could significantly reduce visibility. Cold wind chills as
  low as 30 below zero could cause frostbite on exposed skin in as
  little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ044-142200-
/O.CON.KTFX.WS.W.0006.000000T0000Z-200314T2200Z/
Toole-
Including Shelby and Sunburst
847 AM MDT Sat Mar 14 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

* WHAT...Heavy snow occurring. Additional snow accumulations of 2
  to 4 inches. Winds gusting as high as 40 mph.

* WHERE...Toole.

* WHEN...Until 4 PM MDT this afternoon.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility. The cold wind chills
  as low as 25 below zero could cause frostbite on exposed skin 
  in as little as 30 minutes.

* ADDITIONAL DETAILS...Near blizzard conditions are possible
  through this morning, which will make for hazardous driving
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ052-053-142200-
/O.CON.KTFX.WW.Y.0024.000000T0000Z-200314T2200Z/
Jefferson-Broadwater-
Including Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, and Winston
847 AM MDT Sat Mar 14 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

* WHAT...Snow occurring. Additional snow accumulations of up to
  two inches.

* WHERE...Jefferson and Broadwater.

* WHEN...Until 4 PM MDT this afternoon.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ008-015-055-150300-
/O.CON.KTFX.WW.Y.0024.000000T0000Z-200316T0000Z/
Beaverhead-Madison-Gallatin-
Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River,
Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
847 AM MDT Sat Mar 14 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT
SUNDAY...

* WHAT...Snow occurring. Additional snow accumulations of 2 to 6
  inches at lower elevations, with up to 12 inches in the 
  mountains and over mountain passes.

* WHERE...Gallatin, Beaverhead and Madison.

* WHEN...Until 6 PM MDT Sunday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

http://www.weather.gov/greatfalls
2 follow-up statements
760 
WWUS45 KTFX 142054
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
254 PM MDT Sat Mar 14 2020

MTZ009-010-046-048-049-142200-
/O.CON.KTFX.BZ.W.0001.000000T0000Z-200314T2200Z/
Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera-
Southern Rocky Mountain Front-Eastern Teton-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Brady, 
Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton
254 PM MDT Sat Mar 14 2020

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

* WHAT...Blizzard conditions occurring. Additional snow
  accumulations of up to two inches. Winds gusting as high as 40 
  mph.

* WHERE...Eastern Teton, Southern Rocky Mountain Front, Northern 
  Rocky Mountain Front, Eastern Pondera and Eastern Glacier.

* WHEN...Until 4 PM MDT this afternoon.

* IMPACTS...Travel could be very difficult and hazardous in
  blizzard conditions. Widespread blowing snow could significantly
  reduce visibility to less than one quarter mile at times. The
  dangerously cold wind chills as low as 40 below zero could cause
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ011>013-045-047-050-051-150900-
/O.CON.KTFX.WS.W.0006.000000T0000Z-200315T1200Z/
Hill-Cascade-Chouteau-Liberty-Blaine-Judith Basin-Fergus-
Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, 
Kings Hill Pass, Fort Benton, Carter, Big Sandy, Chester, 
Whitlash, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
254 PM MDT Sat Mar 14 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

* WHAT...Heavy snow occurring. Additional snow accumulations of 1
  to 3 inches, with some higher amounts across the Hi-Line. Winds
  gusting as high as 40 mph.

* WHERE...Portions of central and north central Montana.

* WHEN...Until 6 AM MDT Sunday.

* IMPACTS...Travel could be very difficult. Areas of blowing snow
  could significantly reduce visibility. Cold wind chills as low
  as 25 below zero could cause frostbite on exposed skin in as
  little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ014-142200-
/O.CON.KTFX.WS.W.0006.000000T0000Z-200314T2200Z/
Central and Southern Lewis and Clark-
Including Flesher Pass and Rogers Pass
254 PM MDT Sat Mar 14 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

* WHAT...Heavy snow occurring. Additional snow accumulations of up
  to two inches.

* WHERE...Central and Southern Lewis and Clark.

* WHEN...Until 4 PM MDT this afternoon.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The cold wind 
  chills as low as 25 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ054-150900-
/O.CON.KTFX.WS.W.0006.000000T0000Z-200315T1200Z/
Meagher-
Including Martinsdale and White Sulphur Springs
254 PM MDT Sat Mar 14 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

* WHAT...Heavy snow occurring. Additional snow accumulations of 
  up to two inches.

* WHERE...Meagher.

* WHEN...Until 6 AM MDT Sunday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow could significantly reduce visibility. Cold wind chills as
  low as 30 below zero could cause frostbite on exposed skin in as
  little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ044-142200-
/O.CON.KTFX.WS.W.0006.000000T0000Z-200314T2200Z/
Toole-
Including Shelby and Sunburst
254 PM MDT Sat Mar 14 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

* WHAT...Heavy snow occurring. Additional snow accumulations of 
  up to one inch.

* WHERE...Toole.

* WHEN...Until 4 PM MDT this afternoon.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The cold wind 
  chills as low as 25 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Near blizzard conditions are possible
  through this morning, which will make for hazardous driving
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ052-053-142200-
/O.CON.KTFX.WW.Y.0024.000000T0000Z-200314T2200Z/
Jefferson-Broadwater-
Including Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, and Winston
254 PM MDT Sat Mar 14 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

* WHAT...Snow occurring. Additional snow accumulations of up to 
  one inch.

* WHERE...Jefferson and Broadwater.

* WHEN...Until 4 PM MDT this afternoon.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ008-015-055-150900-
/O.CON.KTFX.WW.Y.0024.000000T0000Z-200316T0000Z/
Beaverhead-Madison-Gallatin-
Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River,
Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
254 PM MDT Sat Mar 14 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT
SUNDAY...

* WHAT...Snow occurring. Additional snow accumulations of 2 to 6
  inches at lower elevations, with up to 12 inches in the
  mountains and over mountain passes.

* WHERE...Gallatin, Beaverhead and Madison.

* WHEN...Until 6 PM MDT Sunday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

http://www.weather.gov/greatfalls
997 
WWUS45 KTFX 142155
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
355 PM MDT Sat Mar 14 2020

MTZ009-010-046-048-049-142300-
/O.EXP.KTFX.BZ.W.0001.000000T0000Z-200314T2200Z/
Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera-
Southern Rocky Mountain Front-Eastern Teton-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Brady, 
Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton
355 PM MDT Sat Mar 14 2020

...BLIZZARD WARNING WILL EXPIRE AT 4 PM MDT THIS AFTERNOON...

The blizzard warning will be allowed to expire but roadways may
still be snow packed and slippery. continue to use caution if 
traveling.

$$

MTZ014-150300-
/O.EXT.KTFX.WS.W.0006.000000T0000Z-200315T0300Z/
Central and Southern Lewis and Clark-
Including Flesher Pass and Rogers Pass
355 PM MDT Sat Mar 14 2020

...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* WHAT...Snow occurring. Additional snow accumulations of up to 
  two inches.

* WHERE...Central and Southern Lewis and Clark.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The cold wind 
  chills as low as 25 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ044-150300-
/O.EXT.KTFX.WS.W.0006.000000T0000Z-200315T0300Z/
Toole-
Including Shelby and Sunburst
355 PM MDT Sat Mar 14 2020

...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* WHAT...Snow occurring. Additional snow accumulations of up to 2
  inches.

* WHERE...Toole.

* WHEN...Until 4 PM MDT this afternoon.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The cold wind 
  chills as low as 25 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Near blizzard conditions are possible
  through this morning, which will make for hazardous driving
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ011>013-045-047-050-051-150300-
/O.CON.KTFX.WS.W.0006.000000T0000Z-200315T1200Z/
Hill-Cascade-Chouteau-Liberty-Blaine-Judith Basin-Fergus-
Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, 
Kings Hill Pass, Fort Benton, Carter, Big Sandy, Chester, 
Whitlash, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
355 PM MDT Sat Mar 14 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

* WHAT...Snow occurring. Additional snow accumulations of up to 4
  inches.

* WHERE...Portions of central and north central Montana.

* WHEN...Until 6 AM MDT Sunday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ054-150300-
/O.CON.KTFX.WS.W.0006.000000T0000Z-200315T1200Z/
Meagher-
Including Martinsdale and White Sulphur Springs
355 PM MDT Sat Mar 14 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

* WHAT...Snow occurring. Additional snow accumulations of up to 
  two inches.

* WHERE...Meagher.

* WHEN...Until 6 AM MDT Sunday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow could significantly reduce visibility. Cold wind chills as
  low as 30 below zero could cause frostbite on exposed skin in as
  little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ052-053-150300-
/O.EXT.KTFX.WW.Y.0024.000000T0000Z-200315T0300Z/
Jefferson-Broadwater-
Including Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, and Winston
355 PM MDT Sat Mar 14 2020

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* WHAT...Snow occurring. Additional snow accumulations of up to 2
  inches.

* WHERE...Jefferson and Broadwater.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ008-015-055-150300-
/O.CON.KTFX.WW.Y.0024.000000T0000Z-200316T0000Z/
Beaverhead-Madison-Gallatin-
Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River,
Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
355 PM MDT Sat Mar 14 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT
SUNDAY...


* WHAT...Snow occurring. Additional snow accumulations of 2 to 6
  inches at lower elevations, with up to 12 inches in the
  mountains and over mountain passes.

* WHERE...Gallatin, Beaverhead and Madison.

* WHEN...Until 6 PM MDT Sunday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

http://www.weather.gov/greatfalls

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this blizzard warning went out at Mar 14, 6:05 AM MDT, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 14, 6:05 AM MDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
605 AM MDT Sat Mar 14 2020

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...

Widespread snow and blowing snow will continue to be found across
much of northern and central portions today, with some light snow
developing across portions of the southwest. Snow will go on a
diminishing trend across some northern and central locations this
evening through tonight, while another round of snow pushes from
south to central tonight into Sunday. Cold temperatures will be
found throughout the weekend, with some areas seeing lows dip
below zero, especially Sunday morning.

&&

.DISCUSSION...

Today through Monday...Inverted surface trough combined with an
upper level trough is expected to continue to bring snow across
much of northern and central locations today, especially this
morning. The strengthening pressure gradient at the surface is
also starting to intensify winds across most of these same areas.
With fresh snow and ongoing snow areas of blowing snow will be
likely. Overnight observations did not indicate any widespread
blizzard activity so have held off on any Blizzard Warnings.
However, dangerous travel is still possible today with snow and
blowing snow. Anyone venturing outdoors today should check the
latest road and weather conditions. The mentioned surface trough
looks to move east this afternoon through tonight diminishing snow
from west to east across northern and central locations.
Meanwhile a band of snow will slowly organize across southwest MT
tonight under warm moist air moving in aloft. This band of precip
will then compete with a surface high for Sunday on just how far
north the snow can make it. Current indications are the snow may
stall around a line from Great Falls to Lewistown, with widespread
accumulating snow possible south of this line. Given these set
ups have left all current winter weather products as is.
Temperatures today and again on Sunday will be below normal for
most areas, especially across the north and central. The heavier
hit snowfall areas could see temps dip below zero especially
Saturday night into Sunday. Surface high then takes over for
Monday, while the upper level disturbance retreats westward. The
result will be snow ending for most areas, with only some mountain
snow possible in the southwest. Cool temperatures will also
continue into Monday, although some slight warming is possible for
Monday afternoon. Anglin

Monday Night through Next Saturday...Large scale upper level
troughing lingers across the Western US through next week for
continued cooler than average conditions. Coolest conditions,
relative to average, will be across north- central MT through the
period while SW MT temperatures moderate closer to seasonal
averages. Mostly dry conditions are expected Tuesday and
Wednesday, though some scattered precipitation is possible across
SW MT by Wednesday as a weak disturbance on the periphery of an
upper low moving east into the Great Basin circulates into the
region. Models continue to take the bulk of the energy associated
with the Great Basin low east across UT/WY/CO Thursday. This
continues to support significant precipitation remaining mostly
south of the region, however SW MT will be near the northern
fringe of this system. Meanwhile, weak energy moving through SW
Canada and the Northern Rockies Thursday and Friday could also
bring some light precipitation to central and northern portions of
the forecast area as well as bring another cool airmass into the
region from the north. Hoenisch

&&

.AVIATION...
Updated 600 AM MDT Sat Mar 14 2020 (14/12Z TAF Period)

MVFR to IFR conditions will be widespread across the region through
portions of the forecast period as a large scale storm system
continues to affect the region. IFR/LIFR conditions in snow will
continue across portions of northern and central MT where gusty
north to easterly winds will also create blowing and drifting
snow. Conditions may then improve slightly tonight as snow begins
to diminish. Meanwhile, SW MT terminals will maintain somewhat
better conditions in the MVFR range through this morning, before
ceilings lower and precipitation increases this afternoon and
continue through tonight. Mountain obscurations and aircraft icing
will continue through Saturday though colder temperatures may
begin to limit icing conditions for northern areas. Anglin

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  10 -11  12  -1 / 100  80  40  10
CTB   2 -14  10  -5 / 100  60  20  10
HLN  13  -3  20   7 /  80  60  50  10
BZN  30   4  29  15 /  50  80  70  10
WYS  33  18  38  19 /  80  90  90  40
DLN  36  12  33  24 /  40  70  70  20
HVR  21   3  18   3 / 100  90  40  10
LWT  23  -1  17   5 / 100  80  80  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 4 PM MDT this afternoon
Broadwater...Jefferson.

Winter Storm Warning until 4 PM MDT this afternoon Central and
Southern Lewis and Clark.

Winter Storm Warning until 6 AM MDT Sunday Blaine...Cascade...
Chouteau...Fergus...Hill...Judith Basin...Liberty.

Winter Weather Advisory until 6 PM MDT Sunday Beaverhead...
Gallatin...Madison.

Winter Storm Warning until 6 AM MDT Sunday Meagher.

Winter Storm Warning until 4 PM MDT this afternoon Eastern
Glacier...Eastern Pondera...Eastern Teton...Northern Rocky
Mountain Front...Southern Rocky Mountain Front...Toole.

&&

http://www.weather.gov/greatfalls

In the hours before

Local storm report, Mar 14, 6:40 AM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
640 AM MDT SAT MAR 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HEAVY SNOW       1 SW HELENA             46.58N 112.04W
03/14/2020  M8.0 INCH        LEWIS AND CLARK    MT   TRAINED SPOTTER

            SNOW STOPPED FOR NOW AS OF REPORT TIME.
            ESTIMATED DURATION OF 12 HOURS SO FAR.

&&

FMK
Local storm report, Mar 14, 8:08 AM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
808 AM MDT SAT MAR 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY SNOW       5 SW STANFORD           47.11N 110.30W
03/14/2020  E14.0 INCH       JUDITH BASIN       MT   PUBLIC

            PUBLIC REPORT FROM SOCIAL MEDIA. ESTIMATED
            12 TO 16 INCHES.

&&

FMK
Local storm report, Mar 14, 8:37 AM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
837 AM MDT SAT MAR 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     SNOW             CUT BANK                48.64N 112.33W
03/13/2020  E4.0 INCH        GLACIER            MT   PUBLIC

            SNOW STARTED AROUND 8AM. DELAYED REPORT
            ENTRY.

&&

FMK

Nearby

Blizzard Warnings in Montana, 2020Every blizzard warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.